Back to Home

Active Questions

Does the Pill mess up your menstrual cycle?
Diet & Health / 4:47 PM - Thursday August 06, 2009

Does the Pill mess up your menstrual cycle?

I started ortho tricyclen lo (week 1 pills, the white colored ones) on the 4th day of my period. Now, I'm 2 days late, but is that just because the Pill changed my cycle? Because according to my pill pack, the next set of pills for next week is the "period" week. Should I expect my period to come then?

- Asked by ilovecaligurl, A Player, Female, 22-25, Student

Read more about the Rating System


You should throw out any notions you had about your old "natural" period. The pill will MAKE your body do what it wants... Yes...your period should come when the "placebo" or "placeholder pills" occur...the last row of pills in your pack.

Why are you trying to play the pill game if you don't understand it? READ the literature that comes with ANY medication you take, girl!

- Response by greenolive, A Thinker, Female, 29-35, Hospitality

Rating Received:

Community Rating: Community Star

The pills should get you on a regular cycle. I used to have mine every 2 weeks but Birth Control got me back on for every 4 weeks. Good Luck hun!

- Response by cfaubion, A Sweet Sarah, Female, 22-25, Who Cares?

Rating Received:


Its normal the next week of pill are the week you will have your period. The active pills your taking now postpone your period. Don't freak out. Your body will come to a new rythem with the birtcontrol pills.

- Response by bellabyrdie, A Thinker, Female, 29-35, Who Cares?

Rating Received:


When you're taking the "active" pills, they're putting hormones into your body that make you think you're pregnant. Your uterus is OF COURSE not going to shed it's lining if it "thinks" there's a baby in there! Like was already said, huck out everything you thought you knew about your cycle, because birth control is pretty much a huge "reset" button.

In fact, you could switch from one packet of active pills to the next, skipping the placebos, and you won't get your period at all (maybe some spotting, though). This is actually probably healthier for you-- when birth control was being developed, it was created by MEN who thought that women would feel "better" or "more natural" if they still got their period every month. However, the invention of birth control in itself has meant that women are having more periods than every before in their lifetime because they're not spending ten years pregnant (and not menstruating). This had contributed to widespread iron-deficiency anemia in women. There's iron in your blood, and with women bleeding so much, they're unable to maintain iron levels. Talk to your doctor about getting on a birth control that lets you skip your period, or using your current birth control to skip it.

Personally, I use the Nuva Ring. The packaging says it's active for 21 days, but my doctor told me it really lasts for 35 so I'm free to leave it in the whole month and then switch to a new Ring. This will NOT NOT NOT apply to the pill, because that system requires you to supplement hormones daily, whereas the Ring is contantly releasing hormones. But anyway, that's the general idea. Good luck!

- Response by anela1988, A Thinker, Female, 26-28

Rating Received:


You are not late. Your period won't start until next week when you take the 'inactive' pills.

- Response by utahmom, A Thinker, Female, 56-65, Managerial

Rating Received:


You're supposed to start a pill pack either the Sunday after your period of the last day of your period. Seems you didn't do either one, so I have no clue what you should expect, you may miss a period, you may spot, you may see only old blood. Who knows.

- Response by sweetness04, A Trendsetter, Female, 26-28, Artist / Musician / Writer

Rating Received: